Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS Pittsburgh, PA

June 9, 2021Lawrence County, Pennsylvania

NWS Pittsburgh, PA issued this special weather statement at Jun 9, 2021, 7:21 PM EDT for Lawrence County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2021, 7:21 PM EDT (23:21 UTC)
Expired
Jun 9, 2021, 7:45 PM EDT
In force
24 min
Issued by
NWS Pittsburgh, PA

County Lawrence County, PA

The radar

The Pittsburgh radar (KPBZ), 55 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

229 
WWUS81 KPBZ 092321
SPSPBZ

Special Weather Statement
National Weather Service Pittsburgh PA
721 PM EDT Wed Jun 9 2021

PAZ013-092345-
Lawrence-
721 PM EDT Wed Jun 9 2021

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN WILL AFFECT
SOUTHWESTERN LAWRENCE COUNTY...

At 720 PM EDT, a strong thunderstorm was located near Oakwood, or 7
miles west of New Castle. the storm is nearly stationary.

Locations impacted include...
New Castle...                     Oakwood...
New Castle Northwest...           Bessemer...
S.n.p.j....                       

This includes Interstate 376 in Pennsylvania between mile markers 10
and 14.
 
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4106 8036 4091 8038 4092 8052 4106 8052
TIME...MOT...LOC 2320Z 183DEG 1KT 4102 8048 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Jun 9, 4:47 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 9, 4:47 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
447 PM EDT Wed Jun 9 2021

.SYNOPSIS...
Warm and humid conditions will persist with scattered showers and
thunderstorms through the rest of the week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
The overall forecast trend is on track with outflow boundaries
continuing to generate showers and storms over areas of north of Pit.
Little change in atmosphere has been noted from previous days, but
with less dry air in the mid levels today as opposed to yesterday.
The lack of that parameter will further limit any severe threat
already hampered by lack of deep layer shear and warm mid levels. The
threat of locally heavy rain continues to be monitored thought as per
high precipitable water, warm rain process, and slow element movement.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
A continued pattern of scattered-numerous showers should continue
through Thursday with moisture in place, and crossing embedded
disturbances. Diurnally supported thunderstorms are also expected.

A pattern change is then expected as an approaching trough in
increasing NW flow aloft continues the showers/thunderstorms through
Friday as it slowly crosses the region. Rain chances should finally
diminish Friday night as the trough completes its passage, and high
pressure begins to build in. Warm and humid weather is expected to
continue through the period.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Mainly dry weather is expected Saturday as a flattening ridge builds
east across the region. Shortwave troughs crossing through a longwave
upper trough across the Eastern CONUS should return shower and
thunderstorm chances Sunday and Monday. Sfc high pressure building
under the longwave trough should result in dry and cooler weather
Tuesday.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...

Condition deterioration is expected again tonight with stratus
formation anticipated in the wake of this aftns convection, which
formed along a frontal boundary north of I 80, but is being sustained
by southward plunging outflow, all under a weak trough aloft.

.Outlook...
Periodic daily chances for showers/storms are anticipated in the
warm, moist environment ovr the Upper OH Valley through much of the
week.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, Jun 9, 11:45 AM EDT, 7 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1145 AM EDT Wed Jun 9 2021

OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076-
WVZ001>004-012-021-509>514-101545-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny-Washington-
Greene-Westmoreland-Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
1145 AM EDT Wed Jun 9 2021

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, northern West Virginia and the
northern panhandle of West Virginia.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

PAZ007>009-013>016-022-023-101545-
Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Armstrong-
Indiana-
1145 AM EDT Wed Jun 9 2021

This Hazardous Weather Outlook is for northwest Pennsylvania,
southwest Pennsylvania and western Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected across the area today. Some
storms may produce heavy rainfall this afternoon and evening, with
localized flash flooding possible where storms persist.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jun 9, 3:21 PM EDT, 4 hours before
Special Weather Statement
National Weather Service Pittsburgh PA
321 PM EDT Wed Jun 9 2021

PAZ015-022-091945-
Armstrong-Clarion-
321 PM EDT Wed Jun 9 2021

...A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
AND HEAVY RAIN WILL AFFECT CENTRAL ARMSTRONG AND SOUTHERN CLARION
COUNTIES...

At 320 PM EDT, a strong thunderstorm cluster was centered 7 miles
south of Rimersburg, moving east at 10 mph.

Very heavy rainfall and wind gusts of 40 to 50 are possible with
these storms.

Locations impacted include...
Rimersburg...                     New Bethlehem...
East Brady...                     Templeton...
Distant...

Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4086 7964 4104 7965 4108 7930 4082 7928
TIME...MOT...LOC 1920Z 274DEG 7KT 4093 7945
Special weather statement, Jun 9, 4:40 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
440 PM EDT Wed Jun 9 2021

PAZ014-020-021-092115-
Butler-Beaver-Allegheny-
440 PM EDT Wed Jun 9 2021

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN WILL AFFECT
NORTHEASTERN BEAVER...SOUTHWESTERN BUTLER AND NORTH CENTRAL ALLEGHENY
COUNTIES...

At 439 PM EDT, a strong thunderstorm was located near Oak Hills, or
near Butler, moving southwest at 10 mph.

Locations impacted include...
Cranberry...                      Butler...
Homeacre-Lyndora...               Shanor-Northvue...
Meridian...                       Zelienople...
Seven Fields...                   Gibsonia...
Meadowood...                      Oak Hills...
Evans City...                     Mars...

This includes the following highways...
  Pennsylvania Turnpike near mile marker 35.
  Interstate 79 in Pennsylvania between mile markers 82 and 91.

Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4092 7992 4082 7980 4063 8000 4081 8020
TIME...MOT...LOC 2039Z 054DEG 8KT 4081 7997
Special weather statement, Jun 9, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
721 PM EDT Wed Jun 9 2021

PAZ013-092345-
Lawrence-
721 PM EDT Wed Jun 9 2021

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN WILL AFFECT
SOUTHWESTERN LAWRENCE COUNTY...

At 720 PM EDT, a strong thunderstorm was located near Oakwood, or 7
miles west of New Castle. the storm is nearly stationary.

Locations impacted include...
New Castle...                     Oakwood...
New Castle Northwest...           Bessemer...
S.n.p.j....

This includes Interstate 376 in Pennsylvania between mile markers 10
and 14.

Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4106 8036 4091 8038 4092 8052 4106 8052
TIME...MOT...LOC 2320Z 183DEG 1KT 4102 8048

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:50 PM EDTAreal Flood AdvisoryPBZGreene55 min
Jun 9, 12:38 PM EDTSpecial Weather StatementPBZVenango22 min
Jun 9, 1:07 PM EDTSpecial Weather StatementPBZForest23 min
Jun 9, 1:16 PM EDTSpecial Weather StatementPBZJefferson14 min
Jun 9, 3:21 PM EDTSpecial Weather StatementPBZArmstrong24 min
Jun 9, 4:40 PM EDTSpecial Weather StatementPBZButler35 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.